Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 24, 2010, 1:09 PM CST for 8 counties in Tennessee. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 24, 2010, 1:09 PM CST (19:09 UTC)
- Expired
- Jan 24, 2010, 4:15 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Van Buren County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 24, 1:45 PM CST | FLOOD | Cookeville, TN | SHERIFFS OFFICE REPORTED FLOODED ROADS IN THE COUNTY. |
| Jan 24, 1:45 PM CST | FLOOD | Crossville, TN | SHERIFFS OFFICE REPORTED VARIOUS ROADS AND CREEKS FLOODED ACROSS THE COUNTY. |
| Jan 24, 1:45 PM CST | FLOOD | Sparta, TN | SHERIFFS OFFICE REPORTED FLOODING ALONG SEVERAL ROADS IN THE COUNTY. |
| Jan 24, 1:50 PM CST | FLOOD | Spencer, TN | SHERIFFS OFFICE REPORTED MINOR FLOODING ALONG HIGHWAY 30E HEADED TOWARD FALL CREEK FALLS STATE PARK. |
| Jan 24, 2:15 PM CST | FLOOD | Crossville, TN | EMERGENCY MANAGEMENT REPORTED SOME CREEKS HAVE RISEN OVER BRIDGES, AS WELL AS SOME FLOODING OF AREA ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
341
WGUS54 KOHX 241909
FFWOHX
TNC035-049-133-137-141-175-177-185-242215-
/O.NEW.KOHX.FF.W.0001.100124T1909Z-100124T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
109 PM CST SUN JAN 24 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF CROSSVILLE...
FENTRESS COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF JAMESTOWN...
OVERTON COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LIVINGSTON...
PICKETT COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF BYRDSTOWN...
PUTNAM COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COOKEVILLE...
VAN BUREN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPENCER...
WARREN COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF MCMINNVILLE...
WHITE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF SPARTA...
* UNTIL 415 PM CST
* SHOWERS AND ISOLATED THUNDERSTORMS...PRODUCING LOCALLY
HEAVY RAINFALL...HAVE SHOWN A RECENT INCREASE IN INTENSITY OVER THE
AREA...AND THE THREAT OF FLASH FLOODING ALONG CREEKS AND STREAMS HAS
ALSO INCREASED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. URBAN FLOODING...OF POORLY DRAINED AREAS...
IS ALSO LIKELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3627 8487 3616 8489 3587 8470 3580 8487
3578 8523 3558 8542 3555 8585 3564 8596
3582 8590 3584 8557 3602 8559 3614 8575
3619 8556 3631 8543 3644 8545 3652 8524
3662 8524 3660 8477 3645 8469
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 24, 10:57 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Jan 24, 10:57 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1057 AM CST SUN JAN 24 2010 .UPDATE... NORTH TO SOUTH OCCLUDED FRONT DOWN ALONG AND JUST EAST OF INTERSTATE 65 AT 16Z WITH RAIN CONTINUING ACROSS EAST HALF OF MID STATE AND ALONG PLATEAU. MORE SCATTERED SHOWERS WEST OF FRONT THAT WILL BE AROUND MUCH OF THE DAYLIGHT HOURS. FRONT SHOULD MOVE EAST AND BE ALONG PLATEAU AROUND NOON. A COLD FRONT AT 16Z EXTENDS DOWN THROUGH THE MID MISSISSIPPI VALLEY WITH THE LEADING EDGE TO ABOUT SAINT LOUIS AND EXTENDS ACROSS NORTHWEST ARKANSAS THEN BACK INTO NORTH CENTRAL TEXAS. THIS FRONT HAS SOME COLD AIR BEHIND IT AND WILL REPRESENT AN AIR MASS CHANGE FROM MARITIME TROPICAL TO CONTINENTAL POLAR FOR THE MID STATE TONIGHT. A 1040 MILLIBAR CENTER IS LOCATED IN THE NORTHWEST TERRITORIES NORTH OF BRITISH COLUMBIA. THE FRONT WILL ENTER THE MID STATE AROUND 00Z TODAY AND MOVE QUICKLY SOUTHEAST. 12Z MODELS CONTINUE TO BRING TEXAS LOW PRESSURE SYSTEM ACROSS NORTH LOUISANA...INTO CENTRAL MISSISSIPPI/ALABAMA THURSDAY NIGHT AND THEN ACROSS NORTH CENTRAL GEORGIA ON FRIDAY. 1040 MILLIAR HIGH PRESSURE CENTERED OVER NORTHWEST IOWA DURING THIS TIME FRAME. THUS...THE POTENTIAL EXISTS FOR WINTRY WEATHER IN THE MID STATE BEGINNING THURSDAY AFTERNOON IN THE NORTHWEST AND ACROSS ALL OF MIDDLE TENNESSEE THURSDAY NIGHT INTO FRIDAY. BOYD && .PREV DISCUSSION... /ISSUED 601 AM CST SUN JAN 24 2010/ UPDATE...FOR 12Z AVIATION DISCUSSION. AVIATION...12Z AVIATION DISCUSSION. UNCERTAINTIES...CEILING HEIGHT TIMING PROGRESSI0NS/FOG FORMATION AOA 25/06Z/WIND SPEED TIMING DECREASES THRU 25/12Z. SFC COLD FRONT WILL MOVE SLOWLY...AND EXIT E PORTIONS BY 25/03Z. LIGHT SHWRS EXPECTED THRU 25/02Z CSV. WRAP AROUND MOISTURE POSSIBLE ..ESPECIALLY PLATEAU...WILL PROVIDE FOR MVFR CEILINGS...AS UPPER TROUGH MOVES INTO REGION. SOME CLOUD COVER BREAKS EXPECTED AOA 25/06Z...THUS CAN NOT RULE OUT MVFR FOG VSBYS RESTRICTIONS PER PLENTIFUL LOW LEVEL MOISTURE POTENTIAL. WIND GUSTS SHOULD DISSIPATE ACROSS MID STATE W TO E BY 24/15Z. PREV DISCUSSION... /ISSUED 554 AM CST SUN JAN 24 2010/ DISCUSSION... WIND GUSTS ARE NOW BELOW 30 MPH AT MOST LOCATIONS. WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 6 AM CST. WILL ISSUE UPDATE SHORTLY THEREAFTER. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jan 24, 6:04 AM CST, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 604 AM CST SUN JAN 24 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-251200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 604 AM CST SUN JAN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTRY PRECIPITATION POSSIBLE TOWARD THE END OF WEEK. EVENT STILL FOUR OR FIVE DAYS AWAY...BUT THE LIKELIHOOD IS ON THE INCREASE. 31/JBW
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:00 AM CST | River Flood Warning | OHX | Bedford | 23 hr |
| Jan 24, 11:31 AM CST | Areal Flood Advisory | OHX | Clay, Fentress, Overton, Pickett | 4 hr |
| Jan 24, 12:19 PM CST | River Flood Advisory | OHX | Bedford | 6 hr |
| Jan 24, 12:33 PM CST | Areal Flood Advisory | OHX | Cumberland, DeKalb, Grundy, Jackson, Putnam, Van Buren and 2 more | 3 hr |
| Jan 24, 3:58 PM CST | Severe Thunderstorm Warning | OHX | Robertson | 32 min |
| Jan 24, 4:07 PM CST | Tornado Warning | OHX | Robertson | 8 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.